MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 RECLAIM DISTAL TAPERED 22X190A; RECLAIM IMPLANT : HIP FEMORAL STEM

DEPUY IRELAND - 9616671 RECLAIM DISTAL TAPERED 22X190A; RECLAIM IMPLANT : HIP FEMORAL STEM
Model Number 1977-22-190
Medical Device Problem Codes Difficult to Open or Remove Packaging Material (2922); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Operation was going well.Surgeon had selected desired implants.Implants opened the taper protector cover was impossible to remove from the stem, the surgeon used several different methods to remove from gently trying to prise it off to brute force and even slicing through it with a scalpel.The cover was impossible to remove.The item will be available for investigation once it has been decontaminated.The operation was delayed for 15 mins, there was no harm to the patient.Another same sized stem was available.And the case proceeded without further issue.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot: there were 2 holds and an nr for foreign matter.The parts were reworked to meet the listed specifications.There was a hold for the rework routing missing a component.The issue was resolved and the order completed.No other deviations or anomalies were observed.

Brand Name
RECLAIM DISTAL TAPERED 22X190A
Common Device Name
RECLAIM IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key11579306
Report Number1818910-2021-06253
Device Sequence Number4206121
Product Code KWA
UDI-Device Identifier10603295077336
UDI-Public10603295077336
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number1977-22-190
Device Catalogue Number197722190
Device Lot NumberE72KNA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer03/19/2021
04/15/2021
05/26/2021
05/27/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date03/31/2021
04/20/2021
05/26/2021
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR